How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified Physician
Category: Medical
Satisfied Customers: 44379
Experience:  Experienced Physician trained in New York City. I'm ready to help.
41363181
Type Your Medical Question Here...
Dr. David is online now
A new question is answered every 9 seconds

I've been taking 150 mg generic Wellbutrin xl tablets two

Customer Question

I've been taking 150 mg generic Wellbutrin xl tablets for about two months (in addition to 20 mg generic Lexapro, which I've been on for years with no noticeable side effects), and experiencing horrible GI discomfort: bloating, gas, constipation. Prior to adding this med I was fairly regular, usually 1 bm a day. No other changes to diet. Primary and psychiatrist haven't been too helpful, just recommend fiber and laxatives, which only seem to cause more bloating/gas and/or diarrhea.
Submitted: 1 year ago.
Category: Medical
Expert:  Dr. David replied 1 year ago.

This is Dr. David

you need to consult a GI doctor and get more testing.

you could develop new allergies or sensitivities to certain foods such as lactose sugar in milk or casein protein in milk, or gluten wheat protein in pasta, pizza, and breads.

new bowel allergies to certian foods or oils in your diet can cause bloating, gas, constipation

new irritable bowel syndrome can be caused by IBS or irritable bowel syndrome as well.

are you willing to see a GI specialist and get more testing to find out what might be wrong?

wellbutrin can cause abdominal pains, diarrhea, increase gas and flatulence as common side effects after taking it for 2 months.

another option is to taper off of the wellbutrin and see if your symptoms get better.

if they get better, then it was the wellbutrin causing the problems.

Expert:  Dr. David replied 1 year ago.

do you have any other questions?